Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 95, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 24, 2015, 2:55 PM CST. It took effect at Dec 24, 2015, 3:00 PM CST. It was in force for 66 min.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 2:55 PM CST (20:55 UTC)
- In effect from
- Dec 24, 2015, 3:00 PM CST
- Expired
- Dec 24, 2015, 4:06 PM CST
- In force
- 66 min
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
131 WHUS73 KGRB 242055 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 255 PM CST THU DEC 24 2015 ...WINDS AND WAVES WILL CONTINUE TO DIMINISH THIS EVENING... ..A WEAKENING PRESSURE GRADIENT IN THE WAKE OF DEPARTING LOW PRESSURE WILL RESULT IN DIMINISHING WEST WINDS THIS EVENING. LMZ521-541-250300- /O.CAN.KGRB.SC.Y.0094.000000T0000Z-151225T0300Z/ /O.NEW.KGRB.SC.Y.0095.151224T2100Z-151225T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 255 PM CST THU DEC 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS....WEST WINDS 15 TO 20 KNOTS...WITH A FEW HIGHER GUSTS POSSIBLE EARLY THIS EVENING. * WAVES... WAVES WILL CONTINUE TO SUBSIDE...FALLING BELOW 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-242200- /O.CAN.KGRB.SC.Y.0094.000000T0000Z-151224T2100Z/ GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 255 PM CST THU DEC 24 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
1 follow-up statement
630 WHUS73 KGRB 242206 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 406 PM CST THU DEC 24 2015 ...WINDS AND WAVES HAVE SUBSIDED... LMZ521-541-242315- /O.CAN.KGRB.SC.Y.0095.000000T0000Z-151225T0300Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- 406 PM CST THU DEC 24 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 24, 11:31 AM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Dec 24, 11:31 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1131 AM CST THU DEC 24 2015 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SYNOPSIS... ISSUED AT 355 AM CST THU DEC 24 2015 DIMINISHING WINDS TODAY...SOME FLURRIES TONIGHT...THEN QUIET WEATHER FOR CHRISTMAS DAY. THE UPPER FLOW ACRS NOAM WL SEPARATE IN INCREASINGLY DISTINCT NORTHERN AND SOUTHERN STREAMS DURING THE NEXT SEVERAL DAYS. THE DEVELOPING SOUTHERN STREAM WILL REMAIN HIGHLY AMPLIFIED...WITH A DEEP TROF OVER THE WESTERN PLAINS/DESERT SW REGION. THE NORTHERN STREAM WILL LOSE AMPLITUDE THROUGH THE MIDDLE OF NEXT WEEK...THEN REAMPLIFY WITH A RIDGE NR THE WEST COAST AND A TROF OVER ERN CANADA DURING THE LATTER PART OF THE PERIOD. THE LOCATION OF THE FCST AREA DOWNSTREAM FROM THE ENERGETIC SRN STREAM UPPER TROF WILL RESULT IN A CONTINUATION OF THE ACTIVE WX PATTERN. THERE WILL BE SEVERAL OPPORTUNITIES FOR PCPN...SO ABOVE NORMAL AMOUNTS ARE LIKELY. TEMPERATURES WILL REMAIN ABOVE NORMAL. && .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 355 AM CST THU DEC 24 2015 STG WINDS BEHIND DEPARTING CYCLONE WL CONT THIS MORNING...BUT WL BE DIMINISHING AFTER 12Z. HW.W FOR DOOR COUNTY IS MARGINAL...BUT WL MAINTAIN IT AS THE STRONGEST WINDS SHIFT THROUGH. MAY BACK IT DOWN TO A WI.Y LATER THIS MORNING. THE 18Z EXPIRATION TIME FOR THE WIND HEADLINES IS ADEQUATE FOR NOW. CAN ALWAYS CANCEL EARLY IF WINDS COME DOWN REAL QUICKLY DURING THE MID-LATE MORNING. WITH JUST SOME LINGERING FLURRIES ACRS THE N...ALLOWED THE THE WW.Y FOR VILAS/ONEIDA TO EXPIRE AS SCHEDULED AT 10Z. STLT INDICATED PLENTY OF CLDS TO THE W...SO SHIFTED TO MORE PESSIMISTIC SKYCON GRIDS. TEMPS ARE LIKELY TO CONT TO FALL THROUGH MID-MORNING...THEN WE WL PROBABLY GET A SML RECOVERY THIS AFTN. SHRTWV HEADING EWD FM THE PLAINS WL DAMPEN OUT AS IT REACHES THE RGN TNGT. THE MODELS HANDLED PCPN SIMILARLY...WITH IT APPROACHING FM THE WSW BUT PRETTY MUCH DISSIPATING BEFORE IT GETS HERE. FCST SOUNDINGS SUGGEST CLD LAYER WL BE COLD ENOUGH FOR PCPN TO BE SNOW...IF PCPN CAN HOLD TOGETHER INTO THE FCST AREA. SINCE THE SYSTEM IS PRETTY IMPRESSIVE LOOKING ON STLT IMAGERY AND IS GENERATING A CONSIDERABLE AREA OF PCPN IN THE CENTRAL PLAINS EARLY THIS MORNING...THOUGHT IT WAS WORTH SOME MENTION IN THE FCST. OPTED TO EDGE POPS UP A BIT AND ADD FLURRIES TO MUCH OF THE AREA FOR TNGT. CARRIED CHC POPS FOR LGT SNOW ACRS THE FAR S FOR A COUPLE HRS ARND MIDNIGHT. THE REMNANTS OF THE WV WL SHIFT E BY FRIDAY MORNING...AND THE POTENTIAL RRQ PCPN EVENT WL HOLD OFF UNTIL FRIDAY NGT...SO QUIET WX IS EXPECTED FOR CHRISTMAS DAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 355 AM CST THU DEC 24 2015 MAIN CONCERN FOR THIS PACKAGE WILL BE THE SNOWFALL POTENTIAL FOR THE SYSTEM LATE FRIDAY AND SATURDAY...AND THEN AGAIN EARLY NEXT WEEK. MODELS CONTINUE TO SHOW IMPRESSIVE 150 KNOT JET STREAK PASSING TO THE NORTH OF THE STATE TO HELP GENERATE PRECIPITATION LATE FRIDAY NIGHT AND SATURDAY. MODELS CONTINUE TO SHOW TWO DIFFERENT AREAS OF WHERE THE HIGHEST QPF WILL FALL. PER PREVIOUS FORECAST...WILL FOCUS HEAVIEST QPF ACROSS THE NORTH IN RESPONSE TO RIGHT ENTRANCE REGION OF THE JET ALONG WITH THE ASSOCIATED FRONTOGENETICAL FORCING. TO MAKE THE FORECAST EVEN MORE INTERESTING IS THE 850MB ZERO ISOTHERM BISECTS THE AREA FROM WEST TO EAST ACROSS CENTRAL INTO NORTHEAST WISCONSIN. AGAIN...MODELS TO DIFFER SLIGHTLY ON HOW MUCH WARM AIR WORKS INTO THE SOUTHERN HALF OF THE FORECAST AREA. STRONG LIFT ASSOCIATED WITH THE JET STREAK MAY BE STRONG ENOUGH TO OFFSET SOME OF THE WARMING. HAVE TRENDED TOWARD THE ECMWF QPF SOLUTION FOR NOW...BUT IT WOULD NOT TAKE MUCH IN THE POSITION OF THE JET OR WHERE THE 850MB ZERO ISOTHERM SETS UP TO MAKE A MESS OF THE CURRENT FORECAST. CURRENT THINKING IS THAT THE HEAVIEST SNOWS WILL FALL NORTH AND WEST OF THE FOX VALLEY WITH LESSER AMOUNTS TO THE SOUTH. CONFIDENCE IS LOW IN THE SNOWFALL AMOUNTS FROM THE FOX VALLEY TO WISCONSIN RAPIDS DUE TO THE UNCERTAINTY IN THE 850MB ISOTHERM LOCATION. EVEN IF 850MB TEMPERATURES ARE A FEW DEGREES ABOVE GUIDANCE...EVAPORATIVE COOLING AT THE ONSET OF THE PRECIPITATION AND THE INTENSE LIFT IN RESPONSE TO THE JET COULD PRODUCE A QUICK INCH OR TWO ACROSS THE FOX VALLEY IF PRECIPITATION ARRIVES EARLY SATURDAY MORNING BEFORE CHANGING TO ALL RAIN BY SATURDAY AFTERNOON. HAVE ENOUGH SNOW IN THE GRIDS THAT A WINTER WX ADVISORY FOR SNOW MAY BE NEEDED FOR LOCATIONS NORTH OF GREEN BAY. ANY LINGERING LIGHT SNOW WILL END SATURDAY NIGHT...WITH THE POTENTIAL FOR LAKE EFFECT SNOW SHOWERS ACROSS THE FAR NORTH LINGERING INTO SUNDAY. SO FAR THIS WINTER...HAS NOT BEEN MUCH LAKE EFFECT ACTIVITY ACROSS THE NORTH. ATTENTION TURNS TO EARLY NEXT WEEK WITH SYSTEM MONDAY AFTERNOON INTO TUESDAY. AT THE MOMENT...THE ECMWF IS THE OUTLIER FROM THE GFS/CANADIAN MODEL SOLUTIONS. DECIDED TO STAY THE COURSE WITH CURRENT FORECAST TO SEE IF THE ECMWF TRENDS TOWARD THE CANADIAN/GFS SOLUTION IN LATER RUNS. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1131 AM CST THU DEC 24 2015 MAINLY MVFR CONDITIONS TODAY INTO TONIGHT. A PERIOD OF VFR CIGS MAY LINGER OVER EAST CENTRAL WISCONSIN THIS AFTERNOON...BUT A WEAK UPPER SYSTEM TRACKING OVER SOUTHERN WISCONSIN TONIGHT WILL RETURN CIGS TO MVFR...WITH PATCHY MVFR VSBYS DUE TO SNOW FOR THE ATW AND MTW TAFS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......SKOWRONSKI SHORT TERM.....SKOWRONSKI LONG TERM......ECKBERG AVIATION.......TDH
Hazardous weather outlook, Dec 24, 3:53 AM CST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 353 AM CST THU DEC 24 2015 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 353 AM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT STRONG WEST WINDS WILL CONTINUE EARLY TODAY...BUT SHOULD BEGIN DIMINISHING BY MID-MORNING. HAZARDOUS TRAVEL CONDITIONS ARE LIKELY IN NORTH-CENTRAL AND CENTRAL WISCONSIN EARLY THIS MORNING DUE TO THE SNOW THAT FELL WEDNESDAY EVENING. SOME SNOW FLURRIES OR VERY LIGHT SNOW IS LIKELY ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN TONIGHT. THE SNOW COULD RESULT IN ISOLATED SLIPPERY SPOTS ON ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS TRAVEL IS POSSIBLE LATE FRIDAY NIGHT INTO SATURDAY... ESPECIALLY NORTH AND WEST OF THE FOX VALLEY WHERE SEVERAL INCHES OF SNOW IS POSSIBLE. A MIX OF RAIN AND SNOW IS EXPECTED ACROSS THE FOX VALLEY EAST TO THE LAKESHORE WHICH IS EXPECTED TO LIMIT SNOW ACCUMULATIONS. ANOTHER STRONG SYSTEM WILL BRING THE POSSIBILITY OF WINTER WEATHER TO THE REGION MONDAY AFTERNOON INTO TUESDAY. WHILE IT IS TOO EARLY TO DISCERN SNOWFALL AMOUNTS...IT APPEARS THAT SOME ACCUMULATIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-251200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 353 AM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT WEST GALES ALONG WITH A FEW STORM FORCE GUSTS ARE EXPECTED THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SKOWRONSKI/ECKBERG
In the hours before
Local storm report, Dec 24, 9:17 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
917 AM CST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW LAND O LAKES 46.16N 89.23W
12/24/2015 M3.5 INCH VILAS WI COCORAHS
0900 AM SNOW PRESQUE ISLE 46.25N 89.73W
12/24/2015 M4.5 INCH VILAS WI COCORAHS
0900 AM SNOW 3 WNW RHINELANDER 45.65N 89.47W
12/24/2015 M3.0 INCH ONEIDA WI COCORAHS
&&
THThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 9:00 AM CST | Small Craft Advisory | GRB | 6 hr |
Nearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.